Jane is a haematology nurse with extensive experience in stem cell and bone marrow...
Hi guys, Today (Tues) I’ve had my first chemo treatment. I'm on VTD for Myloma, for the next 6 months. I just wanted to ask anyone experiences on it, if and when any side effects kick-in, and what impact I can expect it to have on every day life. Would be thankful for any info/advice.
DearAmpersand one of the things about myeloma patients is they are all unique in how they react to treatment. Velcade is usually well tolerated but occasionally can give you a bit of peripheral neuropathy but it goes away once treatment is finished. Thalidomide is also usually taken without to many problems. Dexamethasone is the thing I found to be troublesome, it’s can cause insomnia and make you a bit tetchy and teary eyed. The other is the dreaded constipation, so keep well hydrated and eat fibre and if necessary use a laxative that is suitable for you. Overall the treatment is very doable and boredom soon takes over so make sure you carry on doing things you enjoy so your life doesn’t become all about treatment. It’s important to pace yourself as you may have the odd bad day when you should just relax and let it pass by. Are you being lined up for a stem cell transplant, if so you must try to stay fit, eat well as part of your preparation, it will help in your recovery.
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: